Teaching NeuroImages: Reversible neuroimaging findings during treatment of infantile spasms with vigabatrinNeurology
URL with Digital Object Identifierhttps://doi.org/10.1212/WNL.0000000000010370
A 10-month-old boy with global developmental delay presented to clinic with a few months of infantile spasms occurring multiple times a day. His seizures continued despite vigabatrin (dosed at 133 mg/kg/d), levetiracetam, and steroid therapy. On vigabatrin, routine follow-up MRI showed abnormal signal change , which may occur in 30.9% of patients.1 Risk is associated with a high peak dose but not cumulative.2 These findings are largely asymptomatic although rarely patients can present with hyperkinetic disorders.2 The imaging findings resolved on 4-month follow-up after tapering vigabatrin. At 18 months of age, the patient continues to have 1 seizure every 2 weeks.
Citation InformationDavid Dongkyung Kim, Amit Kumar Sharma, Manas Sharma and Andrea Andrade. "Teaching NeuroImages: Reversible neuroimaging findings during treatment of infantile spasms with vigabatrin" Neurology Vol. 95 Iss. 16 (2020)
Available at: http://works.bepress.com/andrea-andrade/11/